Facebook Pixel

Would taking a natural estrogen supplement help with bleeding following intercourse?

By June 22, 2011 - 11:28am
Rate This

I am 49 yrs. old, still have regular cycles without hot flashes or night sweats. I am taking Progest for PMS, which works wonderful! I have beginning symptoms of menopause, like can't think or remember things, I have a shorter cycle, irritable. My worst problem is it seems my vaginal lining is thinning & tears easily when my hormones change and I have intercourse. It use to just happen a few days following my period, but now it is occurrring a week prior also. I do not feel any pain or discomfort when it happens. I had a pelvic & papsmear a year ago and was fine, well excepting that I had a protruding cervical polyp that I has been removed. I do not believe that was why I was bleeding. Is this a common problem or should I be more concerned?
Thanks for any consideration of my question.

Add a Comment2 Comments

EmpowHER Guest

Thank you Susan for your response.
I've always had to use lubricant. I didn't know certain supplements can cause bleeding. It's scary to be bleeding anywhere from your body when you're not suppose to. I will see my OBGYN again.

June 22, 2011 - 2:08pm
HERWriter Guide

Hi littlebitcookie

Thanks for your question and welcome!

One of the main reasons for vaginal bleeding after sex around menopause is lack of lubricant and as you said - the tissue is thinner.

Are you using a lubbricant before sex? I think that could cut down on the bleeding enormously.

As far as supplements go, there are some side effects that include actually CAUSING vaginal bleeding. And anyone with vaginal bleeding that has not been examined (for causes) should not take an estrogen supplement so these are things you need to keep in mind. When you say "it seems" your lining is thinner, thus causing the bleeding - you need to get an actual diagnosis that that is in fact the cause, before taking a supplement.

I hope this helps and I hope you can get to the root of this problem soon. Please keep us advised!

June 22, 2011 - 1:38pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.